Alert archive / Virginia / Wind Advisories in 2005
Wind Advisory 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Oct 25, 2005, 5:25 AM EDT for 21 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Oct 25, 2005, 4:00 PM EDT. It was in force for 16 days.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2005, 5:25 AM EDT (09:25 UTC)
- In effect from
- Oct 25, 2005, 4:00 PM EDT
- Expired
- Nov 10, 2005, 2:48 PM EST
- In force
- 16 days
- Issued by
- NWS Blacksburg, VA
All 24 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 23 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 9.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 250926 AAA NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 525 AM EDT TUE OCT 25 2005 NCZ001-002-018-VAZ010>020-251715- /X.NEW.KRNK.WI.Y.0001.051025T2000Z-051026T0800Z/ ASHE-ALLEGHANY-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS 525 AM EDT TUE OCT 25 2005 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT WEDNESDAY. NORTHWEST WINDS WILL INCREASE TODAY. SUSTAIN WINDS WILL RANGE BETWEEN 15 TO 25 MPH WITH GUSTS AROUND 45 MPH THIS AFTERNOON AND TONIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ VAZ022>024-251715- /X.NEW.KRNK.WI.Y.0001.051025T2000Z-051026T0800Z/ ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...SALEM...FINCASTLE...LEXINGTON 525 AM EDT TUE OCT 25 2005 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT WEDNESDAY. NORTHWEST WINDS WILL INCREASE TODAY. WIND GUSTS OF 45 MILES AN HOUR ARE POSSIBLE LATER TODAY AND TONIGHT...ESPECIALLY IN THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
9 follow-up statements
000 WWUS71 KRNK 251610 AAA NPWRNK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1210 PM EDT TUE OCT 25 2005 NCZ001-002-018-VAZ010>020-022>024-260015- /X.CON.KRNK.WI.Y.0001.051025T2000Z-051026T0800Z/ ASHE-ALLEGHANY-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON 1210 PM EDT TUE OCT 25 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT WEDNESDAY. NORTHWEST WINDS WILL INCREASE THIS AFTERNOON. SUSTAINED WINDS WILL RANGE BETWEEN 15 TO 25 MPH WITH GUSTS AROUND 45 MPH FROM LATE THIS AFTERNOON INTO TONIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JJ
000 WWUS71 KRNK 251954 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 354 PM EDT TUE OCT 25 2005 NCZ001-002-018-VAZ010>020-022>024-260400- /X.CON.KRNK.WI.Y.0001.051025T2000Z-051026T0800Z/ ASHE-ALLEGHANY-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON 354 PM EDT TUE OCT 25 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. NORTHWEST WINDS WILL INCREASE THROUGH THE EVENING. SUSTAINED WINDS WILL RANGE BETWEEN 15 TO 25 MPH WITH GUSTS AS HIGH AS 50 MPH...ESPECIALLY ALONG THE HIGH TERRAIN AND THROUGH WEST TO EAST MOUNTAIN GAPS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ALONG INTERSTATE 77 AND 81...AS WELL AS ROADS ALONG MOUNTAINTOPS. $$
000 WWUS71 KRNK 090903 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 403 AM EST WED NOV 9 2005 ...VERY WINDY CONDITIONS FOR LATE TONIGHT AND THURSDAY... .A STRONG COLD FRONT IS GOING TO SWEEP ACROSS THE MOUNTAINS THIS EVENING. WINDS ARE GOING TO INCREASE BEHIND THIS FRONT...WITH GUSTS UP TO 50 MPH EXPECTED IN THE HIGHER TERRAIN OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. NCZ001-002-018-VAZ015>017-091715- /O.NEW.KRNK.WI.Y.0001.051110T0500Z-051110T2300Z/ ASHE-ALLEGHANY-WATAUGA-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX...FLOYD 403 AM EST WED NOV 9 2005 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST THURSDAY. WINDS ARE GOING TO INCREASE TO 20 TO 35 MPH LATE TONIGHT AND GUST UP TO 50 MPH ACROSS THE HIGHER TERRAIN. THE WINDS WILL BE STRONGEST AROUND DAYBREAK TO NOON THURSDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...SECURE ANY LOOSE OUTDOOR OBJECTS BEFORE HEADING IN FOR THE EVENING...SUCH AS TRASH CANS OR LAWN FURNITURE. $$ 05
000 WWUS71 KRNK 091534 AAA NPWRNK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1034 AM EST WED NOV 9 2005 ...VERY WINDY CONDITIONS FOR LATE TONIGHT AND THURSDAY... .A STRONG COLD FRONT IS GOING TO SWEEP ACROSS THE MOUNTAINS THIS EVENING. WINDS ARE GOING TO INCREASE BEHIND THIS FRONT...WITH GUSTS UP TO 50 MPH EXPECTED IN THE HIGHER TERRAIN OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. NCZ001-002-018-VAZ015>017-092345- /O.CON.KRNK.WI.Y.0001.051110T0500Z-051110T2300Z/ ASHE-ALLEGHANY-WATAUGA-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX...FLOYD 1034 AM EST WED NOV 9 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST THURSDAY... NORTHWEST WINDS ARE GOING TO INCREASE TO 20 TO 35 MPH LATE TONIGHT AND GUST UP TO 50 MPH ACROSS THE HIGHER TERRAIN. THE WINDS WILL BE STRONGEST AROUND DAYBREAK TO NOON THURSDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...SECURE ANY LOOSE OUTDOOR OBJECTS BEFORE HEADING IN FOR THE EVENING...SUCH AS TRASH CANS OR LAWN FURNITURE. $$
000 WWUS71 KRNK 091831 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 131 PM EST WED NOV 9 2005 ...STRONG WINDS LATE TONIGHT INTO THURSDAY AFTERNOON... .A STRONG COLD FRONT IS GOING TO SWEEP ACROSS THE MOUNTAINS LATE THIS EVENING. WINDS ARE GOING TO INCREASE BEHIND THIS FRONT...WITH GUSTS UP TO 50 OR 55 MPH EXPECTED IN THE HIGHER TERRAIN OF NORTHWEST NORTH CAROLINA AND WESTERN VIRGINIA. VAZ011-014-018>020-100245- /O.EXA.KRNK.WI.Y.0001.051110T0500Z-051110T2300Z/ GILES-MONTGOMERY-CRAIG-ALLEGHANY-BATH- INCLUDING THE CITIES OF...PEARISBURG...RADFORD...BLACKSBURG... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS 131 PM EST WED NOV 9 2005 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST THURSDAY. NORTHWEST WINDS ARE GOING TO INCREASE TO 20 TO 35 MPH LATE TONIGHT AND GUST UP TO 50 MPH ACROSS THE HIGHER TERRAIN. THE WINDS WILL BE STRONGEST AROUND DAYBREAK TO NOON THURSDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...SECURE ANY LOOSE OUTDOOR OBJECTS BEFORE HEADING IN FOR THE EVENING...SUCH AS TRASH CANS OR LAWN FURNITURE. $$ NCZ001-002-018-VAZ015>017-100245- /O.CON.KRNK.WI.Y.0001.051110T0500Z-051110T2300Z/ ASHE-ALLEGHANY-WATAUGA-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX...FLOYD 131 PM EST WED NOV 9 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST THURSDAY... NORTHWEST WINDS ARE GOING TO INCREASE TO 20 TO 35 MPH LATE TONIGHT AND GUST UP TO 55 MPH ACROSS THE HIGHER TERRAIN. THE WINDS WILL BE STRONGEST AROUND DAYBREAK TO NOON THURSDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...SECURE ANY LOOSE OUTDOOR OBJECTS BEFORE HEADING IN FOR THE EVENING...SUCH AS TRASH CANS OR LAWN FURNITURE. $$
000 WWUS71 KRNK 100224 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 924 PM EST WED NOV 9 2005 ...STRONG WINDS LATE TONIGHT INTO THURSDAY AFTERNOON... .A STRONG COLD FRONT IS GOING TO SWEEP ACROSS THE MOUNTAINS TONIGHT. WINDS ARE GOING TO INCREASE BEHIND THIS FRONT... WITH GUSTS UP TO 50 TO 55 MPH EXPECTED IN THE HIGHER TERRAIN OF NORTHWEST NORTH CAROLINA AND WESTERN VIRGINIA. NCZ001-002-018-VAZ011-014>020-101030- /O.CON.KRNK.WI.Y.0001.051110T0500Z-051110T2300Z/ ASHE-ALLEGHANY-WATAUGA-GILES-MONTGOMERY-GRAYSON-CARROLL-FLOYD- CRAIG-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...RADFORD...BLACKSBURG...INDEPENDENCE...GALAX... FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS 924 PM EST WED NOV 9 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY. NORTHWEST WINDS ARE GOING TO INCREASE TO 20 TO 35 MPH LATE TONIGHT AND GUST UP TO 50 TO 55 MPH ACROSS THE HIGHER TERRAIN. THE WINDS WILL BE STRONGEST AROUND DAYBREAK TO NOON THURSDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...SECURE ANY LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS OR LAWN FURNITURE. $$ 05
000 WWUS71 KRNK 100846 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 346 AM EST THU NOV 10 2005 ...STRONG WINDS INTO THURSDAY AFTERNOON... .WINDS ARE GOING TO INCREASE TODAY. GUSTS UP TO 50 TO 55 MPH EXPECTED IN THE HIGHER TERRAIN OF NORTHWEST NORTH CAROLINA AND WESTERN VIRGINIA. WINDS SHOULD SUBSIDE THIS EVENING AS HIGH PRESSURE BUILDS EAST INTO THE REGION. NCZ001-002-018-VAZ011-014>020-101700- /O.CON.KRNK.WI.Y.0001.000000T0000Z-051110T2300Z/ ASHE-ALLEGHANY-WATAUGA-GILES-MONTGOMERY-GRAYSON-CARROLL-FLOYD- CRAIG-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...RADFORD...BLACKSBURG...INDEPENDENCE...GALAX... FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS 346 AM EST THU NOV 10 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. NORTHWEST WINDS 15 TO 35 MPH...WITH GUSTS AS HIGH AS 50 TO 55 MPH CAN BE EXPECTED THROUGH TODAY. THE STRONGEST WINDS WILL OCCUR THIS MORNING...AND ESPECIALLY ALONG THE HIGHER TERRAIN OF THE BLUE RIDGE AND ALLEGHANYS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE CAUTION IF TRAVELING ALONG THE BLUE RIDGE PARKWAY OR INTERSTATE 77 IN SOUTHWEST VIRGINIA...INTO NORTHWEST NORTH CAROLINA. $$
000 WWUS71 KRNK 101534 AAA NPWRNK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1034 AM EST THU NOV 10 2005 ...STRONG WINDS CONTINUE INTO THIS AFTERNOON... .STRONG WESTERLY WINDS WILL CONTINUE TO PERSIST THIS AFTERNOON AS HIGH PRESSURE BUILDS EAST INTO THE REGION. NCZ001-002-018-VAZ011-014>020-102300- /O.CON.KRNK.WI.Y.0001.000000T0000Z-051110T2300Z/ ASHE-ALLEGHANY-WATAUGA-GILES-MONTGOMERY-GRAYSON-CARROLL-FLOYD- CRAIG-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...RADFORD...BLACKSBURG...INDEPENDENCE...GALAX... FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS 1034 AM EST THU NOV 10 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... NORTHWEST WINDS AT 15 TO 35 MPH...WITH GUSTS AS HIGH AS 50 TO 55 MPH CAN BE EXPECTED INTO THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR EARLY THIS AFTERNOON...ESPECIALLY ALONG THE HIGHER TERRAIN OF THE BLUE RIDGE IN NORTHWEST NORTH CAROLINA AND IN THE ALLEGHANY MOUNTAINS AROUND HOT SPRINGS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE CAUTION IF TRAVELING ALONG THE BLUE RIDGE PARKWAY OR INTERSTATE 77 IN SOUTHWEST VIRGINIA...INTO NORTHWEST NORTH CAROLINA. $$
000 WWUS71 KRNK 101948 AAA NPWRNK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 248 PM EST THU NOV 10 2005 NCZ001-002-018-VAZ011-014>020-102100- /O.CAN.KRNK.WI.Y.0001.000000T0000Z-051110T2300Z/ ASHE-ALLEGHANY-WATAUGA-GILES-MONTGOMERY-GRAYSON-CARROLL-FLOYD- CRAIG-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...RADFORD...BLACKSBURG...INDEPENDENCE...GALAX... FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS 248 PM EST THU NOV 10 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. WESTERLY WINDS HAVE DECREASED THIS AFTERNOON AND SHOULD CONTINUE TO DIMINISH EARLY THIS EVENING AS HIGH PRESSURE BUILDS INTO THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Oct 25, 3:51 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 25, 3:51 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 AM EDT TUE OCT 25 2005
.SHORT TERM (TODAY AND TONIGHT)...
COMPLEX FORECAST CONTINUES. AT 06 UTC...UPPER LEVEL 500 MB LOW WAS
CENTERED NEAR HTS. DIFFLUENT FLOW NORTH AND EAST OF THE LOW WAS
RESULTING IN CONVEYOR BELT OF PRECIP FROM ERN VA...NORTHWEST INTO
WRN PA. WRAP AROUND COLD AIR ADVECTION PRECIP WAS OCCURRING FROM
WRN OH TO ERN KY.
SINCE MIDNIGHT...LITTLE OR NO PRECIP HAS FALLEN WITHIN THE CWA.
BUCKINGHAM COUNTY WAS ON THE WRN FRINDGE OF THE ERN VA CONVEYOR
BELT OF PRECIP. ELSEWHERE...JUST A FEW SPRINKELS OR FLURRIES.
CONCERN GOING FORWARD... IS FOR PRECIP WRAPPING AROUND THE UPPER
LOW TO MOVE BACK INTO THE FCST AREA AS THE UPPER LOW BEGINS TO
MOVE EAST. MODEL FCSTS SUGGEST THE CURRENT DRY SLOT THAT WE ARE IN
NOW WILL FILL AFTER 12 UTC WITH PRECIP SPREADING BACK INTO THE
FCST AREA FROM THE WEST. WHEN THIS OCCURS...CONCERN IS THAT PRECIP
WILL FALL AS AN ACCUMULATING SNOW...ESPECIALLY IN THE HIGHER
ELEVATIONS WHERE THE TEMPS WILL BE COLD ENOUGH FOR THE SNOW TO
STICK. IN THE LOWER ELEVATIONS...ANTICIPATE JUST A WHITE RAIN WITH
THE SNOW MELTING ON CONTACT. MODEL QPF SUGGESTS THAT UPWARDS OF A
HALF INCH OF LIQUID MAY FALL ON OUR WESTERN SLOPES BETWEEN 12 UTC
THIS MORNING AND 12 UTC WEDNESDAY. IF THIS VERIFIES...LOCATIONS
SUCH AS QUINWOOD IN WESTERN GREENBRIER COUNTY...ALONG WITH SOME OF
THE HIGHER MOUNTAIN TOPS...SUCH AS MT ROGERS...COULD SEE A HALF
FOOT OF SNOW.
ATTM WILL ISSUE WINTER WEATHER ADVISORY FOR THE FAR WESTERN
COUNTIES WITHIN THE CWA. MAIN CONCERN IS ELEVATIONS ABOVE 3500 FEET
WHERE TEMPS WILL REMAIN CLOSE TO FREEZING THE ENTIRE DAY. THESE
ELEVATIONS COULD EASIALLY SEE 2 TO 4 INCHES OF ACCUMULATION. ANY
ACCUMULATION IN THE LOWER ELEVATIONS WILL BE DEPENDANT ON PRECIP
INTENSITY. IF IT SNOWS HARD ENOUGH IT COULD ACCUMLATE ON THE
GRASS.
ASIDE FROM THE WINTRY PRECIP...ANOTHER CONCERN IS THE WIND. AS THE
UPPER LOW BEGINS TO MOVE EAST...A STRONG CROSS BARRIER FLOW WILL
DEVELOP. MODELS ARE FORECASTING 85H WINDS OF 50 KTS BY 00 UTC THIS
EVENING. THIS WILL LIKELY RESULT IN SOME SURFACE WIND GUSTS OF 40
KTS ALONG THE LEE SLOPES. FOR THIS REASON...WILL POST A WIND
ADVISORY ALONG THE ERN SLOPES BEGINNING THIS AFTERNOON.
&&
.LONG TERM (WEDNESDAY THROUGH MONDAY)...
DID NOT MAKE ANY SIGNIFICANT CHANGE TO THE EXTENDED FCST. THE
UPPER AIR PATTERN REMAINS HIGHLY AMPLIFIED WITH A TROF IN THE
EASTERN CONUS. TEMPS THROUGH THIS UPCOMING WEEKEND LOOK COLDER
THAN NORMAL.
&&
.AVIATION...
A DEEP UPPER LOW WILL SWING AN ADDITIONAL BOUT OF SHORTWAVE ENERGY
INTO THE REGION TODAY...AND THE PRESSURE GRADIENT WILL BE
INCREASING. THE RESULT WILL BE A CONTINUATION INTO THIS EVENING OF
MVFR OR LOWER CEILINGS FOR THE SE WV TAF SITES ALONG WITH MVFR OR
LOWER VISIBILITIES DUE TO SNOW SHOWERS...ESPECIALLY IN THE
LEWISBURG AREA. FOR THE SW VA TAF SITES...DOWNSLOPING CONDITIONS
SHOULD LIMIT CLOUD COVER...BUT WHERE A CEILING EXISTS...IT SHOULD
BE ON THE LOW END OF VFR...AROUND 4000 FT AGL. WINDS WILL INCREASE
TODAY FROM THE NORTHWEST EASILY INTO THE 15 TO 20 KTS PREVAILING
RANGE WITH GUSTS AROUND 25 KTS POSSIBLE IN THE PIEDMONT
POSSIBLE...AND GUSTS AROUND 30 KTS LIKELY FOR THE BLUE RIDGE AND AREAS
WEST. THESE GUSTY CONDITIONS SHOULD CONTINUE INTO TUESDAY EVENING
AS WELL.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER WEATHER ADVISORY FOR VAZ007-009>012-015-020 FROM 8 AM
TUESDAY TO 4 AM WEDNESDAY.
...WIND ADVISORY FOR VAZ010>020-022>024 FROM 4 PM TUESDAY TO 4 AM
WEDNESDAY.
NC...WIND ADVISORY FOR NCZ001-002-018 FROM 4 PM TUESDAY TO 4 AM
WEDNESDAY.
...WINTER WEATHER ADVISORY FOR NCZ001-018 FROM 8 AM TUESDAY TO 4
AM WEDNESDAY.
WV...WINTER WEATHER ADVISORY FOR WVZ042>045 FROM 8 AM TUESDAY TO 4
AM WEDNESDAY.
&&Hazardous weather outlook, Oct 24, 7:03 PM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 703 PM EDT MON OCT 24 2005 NCZ001-002-018-VAZ007-009>020-WVZ042>045-250930- ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 703 PM EDT MON OCT 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S ESPECIALLY ACROSS THE DEEPER VALLEYS WHERE LIGHTER WINDS WILL OCCUR. THUS A FREEZE WARNING IS IN EFFECT FOR THE MOUNTAINS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-250930- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 703 PM EDT MON OCT 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Virginia, 2005Wind Advisories in North Carolina, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.